IDEAS home Printed from https://ideas.repec.org/a/wly/emjrnl/v21y2018i1p1-10.html
   My bibliography  Save this article

Simpler bootstrap estimation of the asymptotic variance of U‐statistic‐based estimators

Author

Listed:
  • Bo E. Honoré
  • Luojia Hu

Abstract

The bootstrap is a popular and useful tool for estimating the asymptotic variance of complicated estimators. Ironically, the fact that the estimators are complicated can make the standard bootstrap computationally burdensome because it requires repeated recalculation of the estimator. In this paper, we propose a method that is specific to extremum estimators based on U‐statistics. The contribution here is that rather than repeated recalculation of the U‐statistic‐based estimator, we can recalculate a related estimator based on single sums. A simulation study suggests that the approach leads to a good approximation to the standard bootstrap and that if this is the goal, then our approach is superior to numerical derivative methods.

Suggested Citation

  • Bo E. Honoré & Luojia Hu, 2018. "Simpler bootstrap estimation of the asymptotic variance of U‐statistic‐based estimators," Econometrics Journal, Royal Economic Society, vol. 21(1), pages 1-10, February.
  • Handle: RePEc:wly:emjrnl:v:21:y:2018:i:1:p:1-10
    DOI: 10.1111/ectj.12099
    as

    Download full text from publisher

    File URL: https://doi.org/10.1111/ectj.12099
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    as
    1. Alan Sule & Honoré Bo E. & Hu Luojia & Leth-Petersen Søren, 2014. "Estimation of Panel Data Regression Models with Two-Sided Censoring or Truncation," Journal of Econometric Methods, De Gruyter, vol. 3(1), pages 1-20, January.
    2. Bhattacharya, Debopam, 2008. "A Permutation-Based Estimator For Monotone Index Models," Econometric Theory, Cambridge University Press, vol. 24(3), pages 795-807, June.
    3. Horowitz, Joel L, 1992. "A Smoothed Maximum Score Estimator for the Binary Response Model," Econometrica, Econometric Society, vol. 60(3), pages 505-531, May.
    4. Manski, Charles F., 1975. "Maximum score estimation of the stochastic utility model of choice," Journal of Econometrics, Elsevier, vol. 3(3), pages 205-228, August.
    Full references (including those not matched with items on IDEAS)

    More about this item

    JEL classification:

    • C10 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General - - - General
    • C18 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General - - - Methodolical Issues: General

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:wly:emjrnl:v:21:y:2018:i:1:p:1-10. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley Content Delivery). General contact details of provider: http://edirc.repec.org/data/resssea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.